Share Facebook


04-19-2011, 02:59 AM   #1
Splasher
 
Splasher's Avatar
 
Join Date: Mar 2011
Location: Glasgow, United Kingdom

My Support Groups:
Asacol issue?

I am on asacol 800mg 1 3x per day, for past few weeks i have been experiencing bad fatigue and alot of pain in my legs and especially my feet, the other night when i tried to go to sleep my whole body felt like it was burning and i had pain all over to an extent i couldnt even let my toes touch the matress as it sent shoots of pain. I went to my GP who says he thinks it is the asacol affecting my nerves but i have read nothing about this side effect and have came off the asacol on my GP's advice but i am kinda worried as i dont see this symptom anywhere, has anyone else experienced this?
04-19-2011, 05:16 PM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
No that's never happened to me and I don't recall anyone mentioning anything like that on here minus the fatigue. If I were you I'd have my blood sugar tested (to rule out diabetes) and have my B12 and iron tested to make sure those aren't the cause of the fatigue (do a full blood panel basically to also check for inflammation). Also, I don't know what you do but it almost sounds like a back injury with the shooting pain in your legs. Has your lower back been injured recently (could be a sciatic nerve injury)?

I'd also suggest speaking with your GI specialist for these types of issues rather than your GP especially since your GP is trying to take you off of Asacol.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
04-20-2011, 06:36 AM   #3
Lee
 
Lee's Avatar
 
Join Date: Feb 2011

My Support Groups:
I agree with crabby relish. If that is a side effect of Asacol that sucks. I never had that side effect but instead constipation, dizziness, lethergy and headaches. Everything but the constipation went away when I lowered my dose.
__________________
Here's my blog: http://psychopathyandmore.blogspot.com/
04-20-2011, 08:23 AM   #4
Splasher
 
Splasher's Avatar
 
Join Date: Mar 2011
Location: Glasgow, United Kingdom

My Support Groups:
thanks for the reply's guys, no i haven't injured my back, the pain was coming from toes all across my feet and i found it very hard to move as i hurt all over. I did call my GI yesterday and while he says he thinks it is unlikely to be the asacol he has agreed with my GP that i should stop them for a week or so. Was going to quit smoking but i will almost surely flare if off asacol. He said if my UC acts up to go back on the asacol and if i experience same they know it's the asacol, what a way to test it eh lol
04-20-2011, 09:16 AM   #5
Jennifer
Adminstrator
 
Jennifer's Avatar
I'm suprised they didn't want to do any blood work honestly. :/
04-27-2011, 07:35 PM   #6
Noelia
New Member
 
Join Date: Apr 2011
My father's wife was on Asacol and reported the same thing! Her legs hurt so horribly she had to go off it and try another med instead.

I know correlation and causation aren't the same thing, but there it is. I hope you get some relief soon.
Reply

Thread Tools


All times are GMT -5. The time now is 08:46 AM.
Copyright 2006-2017 Crohnsforum.com